Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Grind

Any other meds to eradicate the production of sebum / oil?

Recommended Posts

For me this is naturally the cause of acne. Currently, my 40mg of accutain although makes me a little dry from time to time and has a few side effects which disrupt my immune system – the results are absolutely wonderful on every level.

I stopped taking tain for approximately 10 days over Xmas when I had swine flu, and I stopped taking it for 1 week until today as I had a chest infection and was on antibiotics to fix it (amoxcicilin)

Today, I ran my finger over my nose and a little bit on my brow… and just from stopping taking the accutain for 7 days has caused me to start producing a little bit of oil. Very small amount, but its there, and who knows what damage it might do until the accutain kicks back in again. I’m not sure, probably not much if any. But once I come off accutain full time by the end of April… how long will it be before this fucking shit oil starts to return even with a clean diet? And then with this oil, again comes acne, and again comes the totally depressed lifestyle to match it.

Do I dare to buy my own accutain and continue to take this perfect amount of 40mg per day, which keeps my acne and most of all keeps the ridiculously high oil production from happening – and just live with the risks?

Do I Come off it, but live a life of misery for the rest of my days?

Or is there some kind of medication that will completely stop my oil glands from producing oil?

I honestly couldn’t give a DAMN if the lack of oil might age my skin a bit quicker – I have good quality moisturizer to alleviate most of that. And I really don’t care if there are other health risks as long as they won’t shorten my life to anything under 70.

What is the resolution to this? And don’t talk to me about diet or showering myself in urine, please. Tried and tested.

Share this post


Link to post
Share on other sites

Can you discuss this with your derm? Is this your first course of tane? I mean, you don't know for sure how your skin is going to be once you stop the course, it might level out and be fine.

I think the derm would be best placed to know about readjustment of oil levels and maybe they would even allow you to keep taking a lower dose longer term, to 'taper off' the accutane with less changes to your skin.

Another thing I read is that some derms prescribe topical isotretinoin (Retin A) to maintain things once the Accutane course is finished.

Definitely don't buy Accutane without a prescription off the internet! That sounds a bad idea!

Edited by UKLady

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×